Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
caite

Accutane and stuffy ears

Recommended Posts

I'm a week into Accutane (40mg/day), and just the last couple days I've noticed my left ear feels "stuffy". Like I have water in it. My hearing isn't affected, it just feels funny. I tried googling and pubmeding it, but didn't find anything.

Has anyone else experienced this? Reason for panic?

Thanks in advance smile.gif

Share this post


Link to post
Share on other sites

I haven't had this myself but I've heard that what you are suffering and ringing in the ears are quite common sideeffects so I wouldn't worry about it.

Share this post


Link to post
Share on other sites

wtf? it's nothing to worry about? What are you people saying??? It's listed as a side effect: hearing impairment, or ringing in the ear. It could last forever unless you get off the med.

I got it while on it and i had to quit taking it. Please stop the med.

Share this post


Link to post
Share on other sites

I had stuffy ears when on accutane it was like you want to yarn to pop them as if you were at a high altitude. there was no ringing, ringing ears and stuffy ears two different things IMO

Share this post


Link to post
Share on other sites

Oh and by the way they still feel that way but a little less, nothing bothersom. it feels like I need to clean my ears but I don't because every time I did theres nothing in there q-tip is clean so I just don't. 3 1/2 monthes post accutane

Share this post


Link to post
Share on other sites

There is a difference between stuffy ears and ringing ears.

I think the stuffy ears associated with Accutane is partially a result of dehydration, like so many of it's other side effects. People who get the stuffy ear seem to have some mucus in the eustachan tube (from allergies or cold perhaps) but it's not as "wet" as normal and doesn't clear as easily as normal.

I've found that whenever i get that stuffy ear feeling, the best thing is do a "scuba clear." Hold your nostrils closed, keep your mouth closed, and try to blow air through your nose, like you are trying to blow your nose. Since the nostrils are held closed, the air will be redirected into the eustachian tubes and when pressure is equalized the stuffy feeling goes away. Dont do it too hard or the air comes out your tear ducts which feels really strange. redface.gif

Share this post


Link to post
Share on other sites

I do have allergies and was given loratadine(claritin) I take one tablet a day. and was given septra for 10 days for possiably a sinus infection the bridge of my nose was swollen and sore septra(anibiotic) worked gone in two days but I have to finish a couple more days worth of pills. so may be allergies was the cause.

Share this post


Link to post
Share on other sites
confused.gif I have noticed this too - this morning I woke up and my hearing was as if I were at the bottom of a swimming pool! I took a dose of sudafed, thinking at first it might be some sort of congestion, but then suspected the accutane (40mg/ day, been on it almost a week). If anyone else experienced this, I'd love to know if it persisted or if they had to discontinue treatment. This is my second course of treatment after three years, and I hate to give it up.

Share this post


Link to post
Share on other sites

I had stuffy ears for like 3 days last week... I thought it was jsut because I was sick but I am thinking now it might be the accutane... It was very annoying but gald it went away.

Share this post


Link to post
Share on other sites

Okay so is ringing in the ears a common side effect, like dry eyes, or is it something that I should ask my derm about. I've been having ear aches/ringing in the ears for awhile now and I can't hear as well I used to since I got on Accutane.

Share this post


Link to post
Share on other sites

I too have experienced ear pressure since getting on accutane, however no ringing. Has anyone had pressure in their ears and it's just gone away with time? Or did you have to stop accutane?

Edited by TheAcneKid

Share this post


Link to post
Share on other sites

Any updates on your situations?

I was on it for a week and felt stuffiness and ear ringing been off for nearly a week and my ears still feel weird :/ and ringing. My derm is not convinced it's accutane (oratane) related and told me to stop treatment and to start again in 2 weeks..

I feel as though a have an ear infection but general doctor gave me the all clear. I am confused.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×